New Mexico, 2003

Hail in New Mexico, June 25 to 26, 2003

June 25 to 26, 2003 · NWS ABQ · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 25, 9:33 PM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 25, 9:33 PM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1033 PM MDT WED JUN 25 2003

.UPDATE...
ISOLATED THUNDERSTORM FORMED IN LOW LEVEL CONVERGENCE ZONE WEST OF
ROSWELL. SINCE SE WINDS BRINGING LOW 60S DEW POINTS NWWD...STORM
COULD PERSIST EVEN THOUGH SUN IS DOWN. THEREFORE UPDATE CHAVES
COUNTY PLAINS FOR STORMS TONIGHT...KD

.PREVIOUS UPDATE...
FORECAST GENERALLY ON TRACK TONIGHT WITH FRONT MAKING SLOW SWWD
PROGRESS. SHOULD STILL SEE WINDS THROUGH THE CNTRL MTN CHAIN CANYONS
DEVELOPING BETWEEN MIDNGHT AND 2 AM.  KCQC NOW SHOWING LIGHT EAST
WINDS BUT KLVS HAS NOT SWITCHED YET. UPDATE FORTHCOMING WITH ONLY
SLIGHT MODIFICATIONS...KD

.PREVIOUS DISCUSSION...
THE COLD FRONT SLOWED DOWN THIS AFTERNOON AND NOW LIES FROM WEST OF
RATON TO SOUTH OF CLOVIS. THE FRONT WILL START MOVING SOUTHWARD
TONIGHT AS A SHORTWAVE ON THE SOUTH SIDE OF THE UPPER TROUGH PASSES
TO THE EAST. SURFACE RIDGE BUILDS IN AROUND MIDNIGHT WITH THE
FRONT SURGING WEST OF THE CENTRAL MOUNTAINS AND REACHING THE
CONTINENTAL DIVIDE THURSDAY MORNING. CURRENT EAST CANYON WIND
FORECAST LOOKS GOOD. GOOD CAA FOR 12 TO 18 HOURS MAKING THURSDAY A
COOL SUMMER DAY EAST OF THE CENTRAL MOUNTAINS. TEMPS FROM THE
PREVIOUS FCSTR LOOK ON TRACK...JUST MADE A FEW TWEAKS. A FEW SHOWERS
MAY DEVELOP OVERNIGHT AS THE COLD AIR MOVES IN...BUT MORE THEN LIKELY
WOULD EXPECT STRATUS TO INCREASE NORTH TO SOUTH AS THE DEWPOINT
DEPRESSION DECREASES. THE STRATUS LOOKS TO HANG IN ACROSS THE
EASTERN PLAINS MUCH OF THE DAY. DO NOT HAVE IT GOING AS FAR SOUTH AS
ROSWELL...BUT LATER SHIFTS MIGHT HAVE TO ADJUST.

SLIGHT CHANCES STILL LOOK GOOD FOR THURSDAY CENTRAL MOUNTAINS EAST
WITH WESTERN AREAS SEEING ISOLATED ACTIVITY THURSDAY EVENING.
MOISTURE CONTINUES TO INCREASE/PUSH WESTWARD THU NIGHT AND FRIDAY
WITH PWS INCREASING UP TO 1+ INCH ACROSS THE EAST AND .5 TO .75
THROUGHOUT THE SOUTH AND WEST. THIS SHOULD MAKE FRIDAY THE BEST DAY
FOR SHOWERS AND TSTMS. TEMPS START TO RECOVER FRIDAY WHICH SHOULD
HELP WITH AFTERNOON CONVECTION.

RESIDUAL MOISTURE TO LINGER SATURDAY AND SUNDAY WITH ONLY SLIGHT
CHANCES SOUTH AND EAST. TEMPERATURES WILL CONTINUE TO INCREASE EACH
DAY. HIGH PRESSURE BUILDS ACROSS THE STATE EARLY NEXT WEEK. WILL GO
WITH A DRY AND WARM FORECAST FOR NOW...GB

.ABQ...NONE.

DROZD
Hazardous weather outlook, Jun 25, 5:00 AM MST, 18 hours 25 minutes before
NMZ001>021-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUN 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT CURRENTLY ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Quay

When
June 25, 11:25 PM MST
Where
Quay County, 8 mi S of San Jon
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.983, -103.333

Hail, Curry

When
June 26, 1:00 AM MST
Where
Curry County, Clovis
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.400, -103.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365126, 5365127.